MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRACLIP II BREAST TISSUE MARKER; IMPLANTABLE CLIP

BARD PERIPHERAL VASCULAR, INC. ULTRACLIP II BREAST TISSUE MARKER; IMPLANTABLE CLIP
Catalog Number 863017
Medical Device Problem Code Poor Quality Image (1408)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number of the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that post breast tissue marker placement, the marker allegedly could not be seen under ultrasound and mammogram.It is unknown if another marker was placed to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
After further review of the event details, it was determined that the inability to see a tissue marker under ultrasound and mammogram (1408 - poor quality image) is not an issue that is likely to cause or contribute to a serious patient injury.There was no reported patient injury.This event was reassessed and determined to be not mdr reportable.However, a supplemental mdr has already been submitted; therefore, the purpose of this supplemental report is to document the change in reportability classification.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual inspection: as the device was not returned, an inspection could not be performed.Functional/performance evaluation: as the device was not returned, an evaluation could not be performed.Medical records review: as medical records were not provided, a review could not be performed.Image/photo review: no medical images have been made available to the manufacturer.Conclusion: the investigation was inconclusive, as the sample was not returned for evaluation.The definitive root cause could not be determined based upon the available information.It was unknown if patient, procedural, or imaging technique issues contributed to the reported event.Labeling review: the current ifu (instructions for use) states: how supplied: -the ultraclip ii device is supplied sterile and non-pyrogenic unless the package has been opened or damaged.Sterilized using ethylene oxide.For single use only.Do not reuse.Do not resterilize.Indications for use: -the ultraclip ii tissue marker is intended for use to attach to soft breast tissue at the surgical site during an open surgical breast biopsy or a percutaneous breast biopsy to radiographically mark the location of the biopsy procedure.Warnings: -as with any foreign object implanted into the body, potential adverse reactions are possible.It is the responsibility of the physician to evaluate the risk/benefit prior to the use of this device.Precautions: the marker must only be deployed by depressing the plunger at the proximal end of the device.Do not attempt to deploy the marker by pressing or pulling on the safety switch.This product should only be used by a physician who is completely familiar with the indications, contraindications, limitations, typical findings and possible side effects of tissue marker placement.Directions for use: prepare the site as required.Adequate anesthesia should be administered, as required.Inspect the package and product for damage.If undamaged, open the package and transfer the ultraclip ii device onto the sterile field utilizing aseptic technique.Locate the target area for deployment using the appropriate imaging technique.Insert the introducer needle into the breast, directing it to the target.Use the 1 cm reference markings to position the needle point just proximal to the target.Note: the bard logo and the confirm needle placement with the appropriate imaging technique.If necessary, reposition the needle and reconfirm placement.Release the safety switch by moving the switch to line up with the longitudinal slot on the device or by rotating the plunger at the proximal end of the device.Mr conditional information: non-clinical testing has demonstrated that the ultraclip® ii tissue marker is mr conditional.It can be scanned safely under the following conditions: -static magnetic field of 3-tesla or less.-spatial gradient field of 720-gauss/cm or less -maximum mr system reported whole-body-average specific absorption rate (sar) of 3-w/kg for 15 min of scanning.Mr image quality may be compromised if the area of interest is in the exact same area or relatively close to the position of the ultraclip® ii tissue marker.Therefore, it may be necessary to optimize mr imaging parameters for the presence of this metallic implant.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
ULTRACLIP II BREAST TISSUE MARKER
Common Device Name
IMPLANTABLE CLIP
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6406098
Report Number2020394-2017-00202
Device Sequence Number797584
Product Code NEU
UDI-Device Identifier00801741032295
UDI-Public(01)00801741032295(17)190828(10)HUAW0272
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K042341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Catalogue Number863017
Device Lot NumberHUAW0272
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/15/2017
Supplement Report FDA Received Date03/31/2017
04/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1